Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Gave up smoking and had swelling on neck, given augmentin and suggested e cigarette. Suggest?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4154 Questions
Hello, I gave up smoking on Monday and on Tuesday my glands started to swell up in my neck, went to doctor and he gave me augmentin. I started them straight away and he also said I could still use a electronic cigarette whilst trying to stop. Its now Thursday afternoon and they are still swollen, what would you recommend? thank you.
Posted Wed, 16 Oct 2013 in Smoking and Alcohol Addiction
Answered by Dr. Seikhoo Bishnoi 25 minutes later
Brief Answer:

Detailed Answer:
Welcome to Health Care Magic

Smoking cause tobacco addiction. Tobacco consists of nicotine and it is a highly addicting substance. It cause dependence and sudden cessation results in withdrawal symptoms. You gave up smoking on Monday and then on very next day developed swelling of glands. You have been advised to take Augmentin. Augmentin is an antibiotic combination and it can improve any infection but it doesnt prevent withdrawal effect.

As augmentin is no resulting in improvement so most likely the infection has been ruled out and we can think tobacco withdrawal as possible reason behind swelling and throat irritation. Commonly tobacco withdrawal manifest as cognitive decline, irritability, insomnia, throat irritation, hoarseness of voice, restlessness etc symptoms.

I would advise you to take Nicotine gums as on required basis and probably this should improve the situation. Once your condition improves with Gums then you can gradually taper the doses.

Second thing you can do is warm saline gargles. The gargles will help to give relief locally.

Hope this helps you, if you have more questions you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor